Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Asymptotic conditions for periodic solutions of ordinary differential equations
HTML articles powered by AMS MathViewer

by James R. Ward PDF
Proc. Amer. Math. Soc. 81 (1981), 415-420 Request permission


We obtain sufficient conditions for the existence of periodic solutions to differential equations of the form \[ {x^{(m)}} + {a_{m - 1}}{x^{(m - 1)}} + \cdots + {a_1}x’ + g(t,x) = f(t)\quad (m \geqslant 1).\] The conditions are necessary for some classes of functions, and require no growth condition on $g(t,x)$ for $x \geqslant 0(x \leqslant 0)$.
  • E. N. Dancer, Boundary-value problems for weakly nonlinear ordinary differential equations, Bull. Austral. Math. Soc. 15 (1976), no. 3, 321–328. MR 430384, DOI 10.1017/S0004972700022747
  • Svatopluk Fučík and Vladimír Lovicar, Periodic solutions of the equation $x^{^{\prime \prime }}(t)+g(x(t))=p(t)$, Časopis Pěst. Mat. 100 (1975), no. 2, 160–175. MR 0385239
  • Chaitan P. Gupta, On functional equations of Fredholm and Hammerstein type with applications to existence of periodic solutions of certain ordinary differential equations, J. Integral Equations 3 (1981), no. 1, 21–41. MR 604314
  • A. C. Lazer, On Schauder’s fixed point theorem and forced second-order nonlinear oscillations, J. Math. Anal. Appl. 21 (1968), 421–425. MR 221026, DOI 10.1016/0022-247X(68)90225-4
  • J. Mawhin, Periodic solutions of some vector retarded functional differential equations, J. Math. Anal. Appl. 45 (1974), 588–603. MR 333400, DOI 10.1016/0022-247X(74)90053-5
  • J. Mawhin, Topological degree methods in nonlinear boundary value problems, CBMS Regional Conference Series in Mathematics, vol. 40, American Mathematical Society, Providence, R.I., 1979. Expository lectures from the CBMS Regional Conference held at Harvey Mudd College, Claremont, Calif., June 9–15, 1977. MR 525202
  • J. Mawhin and K. Schmitt, Rothe and Altman type coincidence theorems and applications to differential equations, Nonlinear Anal. 1 (1976/77), no. 2, 151–160. MR 637077, DOI 10.1016/0362-546X(77)90006-2
  • R. Reissig, Periodic solutions of certain higher order differential equations, Nonlinear Anal. 2 (1978), no. 5, 635–642. MR 512159, DOI 10.1016/0362-546X(78)90011-1
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C25
  • Retrieve articles in all journals with MSC: 34C25
Additional Information
  • © Copyright 1981 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 81 (1981), 415-420
  • MSC: Primary 34C25
  • DOI:
  • MathSciNet review: 597653